Heat, Oklahoma
- When
- July 23, 7:00 AM CST to July 31, 10:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 59 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
With high pressure in place, heat indices ranged from 98 to 107 degrees between the 23rd and the 31st. The Emergency Medical Services Authority reported 59 calls for heat related injuries over this period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With high pressure in place, heat indices ranged from 98 to 107 degrees between the 23rd and the 31st. The Emergency Medical Services Authority reported 59 calls for heat related injuries over this period. This heat event continued into August through the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 23, 3:35 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
435 AM CDT THU JUL 23 2015
.DISCUSSION...
THE STORMS THIS MORNING SHOULD BE ONE LAST HOORAH FOR CONVECTION
FOR A FEW DAYS. STORMS WILL AT LEAST PERSIST ACROSS NORTH CENTRAL
OKLAHOMA WHILE THE HRRR AND RAP SHOW THE CHANCE OF STORMS
DEVELOPING FARTHER SOUTH AS WELL. DID EXPAND THE SLIGHT CHANCE
POPS FARTHER SOUTH GIVEN THE HRRR AND RAP SIGNAL. EXPECT STORMS TO
HAVE MOVED EAST OF THE AREA AND/OR DISSIPATED BY EARLY THIS
AFTERNOON.
FOCUS REMAINS ON HEAT OVER THE NEXT FEW DAYS. GFS INITIALIZED
DEWPOINTS WAY TOO LOW THIS MORNING OVER THE AREA SO BLENDED WENT
WELL ABOVE BLENDED INITIALIZATION FOR DEWPOINTS. TEMPERATURES WILL
BE HIGH THIS AFTERNOON ALTHOUGH NOT CRAZY HIGH... BUT DEWPOINTS
EXPECTED TO REMAIN IN THE LOW TO MID 70S WILL BRING HEAT INDEX
VALUES OVER 110 IN SOME AREAS. HAVE ISSUED A HEAT ADVISORY FOR THE
NORTH CENTRAL... CENTRAL AND SOUTHEAST FOR THIS AFTERNOON. HEAT
WILL CONTINUE TO BE THE PRIMARY WEATHER STORY OVER THE NEXT FEW
DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 96 75 98 75 / 20 0 0 0
HOBART OK 100 76 102 75 / 10 10 0 0
WICHITA FALLS TX 99 77 100 77 / 10 10 0 0
GAGE OK 99 73 100 73 / 10 10 10 10
PONCA CITY OK 95 77 99 77 / 40 10 0 0
DURANT OK 98 77 99 76 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR OKZ006>008-011>013-017>020-024>026-029>032-042-043-047-
048-051-052.
TX...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 454 AM CDT THU JUL 23 2015 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 454 AM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING ACROSS PORTIONS OF NORTHERN OKLAHOMA AND PERHAPS CENTRAL OKLAHOMA NEAR A WEAK FRONT. SEVERE WEATHER IS NOT ANTICIPATED. THE MAIN HAZARDS FROM ANY STORM THIS MORNING ARE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 40 MPH. .HEAT... HOT WEATHER WILL OCCUR TODAY WITH TRIPLE DIGIT HEAT INDICES THIS AFTERNOON INTO EARLY EVENING ACROSS MUCH OF THE AREA. PLEASE EXERCISE HEAT SAFETY GUIDELINES...AND LIMIT EXPOSURE TO EXTREME HEAT THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS EAST OF A CHEROKEE TO WATONGA TO ADA TO MADILL LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .HEAT... A PROLONGED PERIOD OF HOT CONDITIONS IS EXPECTED...WITH TRIPLE DIGIT HEAT INDICES EACH AFTERNOON FRIDAY THROUGH AT LEAST MONDAY AS HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS REGION. PLEASE EXERCISE HEAT SAFETY GUIDELINES...AND LIMIT EXPOSURE TO EXTREME HEAT DURING THE AFTERNOON HOURS. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL RETURN TO NORTHERN OKLAHOMA LATE SATURDAY INTO SUNDAY...THEN AGAIN LATE TUESDAY INTO WEDNESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590744.